A 38-year-old male asked:
Can metamucil cause diarrhea ive been taking in off and on for 2 weeks and my poop was normal when woke up and then i went again it was soft and thin should i stop taking it for a while?
1 doctor answer • 1 doctor weighed in
Pediatrics 25 years experience
Metamucil is a fiber supplement that adds bulk to your stool, allowing it to be more formed. it is to be taken regularly, once or twice a day. It would make sense that if it has been some time since you took it (more than 6 hours) your poop will be thinner and less formed, since it takes an average of 3-6 hours for waste to work its way through the intestines.
Created for people with ongoing healthcare needs but benefits everyone.
Answered Apr 08, 2022
Last updated Apr 8, 2022
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.